Erythema Migrans rash - does it ever go away??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cariboogirl
Regular Member


Date Joined Sep 2017
Total Posts : 23
   Posted 11/2/2017 11:36 AM (GMT -7)   
Hi all, I can't seem to find an answer to this no matter how much I search the internet. Everything that comes up seems to be about how long it can take after you have been bitten by a tick to have the EM rash appear, if it even does.

What I am trying to find out is, how long can you have it? I have had one large bullseye on my leg since May.(I was given 10 days of antibiotics at that time, then no more til a skin biopsy came back positive for EM 5 months later) A month or so after the appearance of the first rash, a couple of smaller circles of the same kind of rash appeared on both legs.

After the positive skin biopsy, I was given 2 weeks of antibiotics. That ended 3 days ago and now the first bullseye rash is getting redder, and a few more small ones appeared last night.

I am assuming this means the antibiotics did nothing. While I am seeing a ND Nov 15, I am really wondering what the experience of others is with this rash and how long it stays?

Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 28756
   Posted 11/2/2017 11:44 AM (GMT -7)   
The length of time varies.

It can also go and then come back.
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

Post Edited (Girlie) : 11/2/2017 12:47:37 PM (GMT-6)


Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 28756
   Posted 11/2/2017 11:47 AM (GMT -7)   
Here's what Dr. J. has to say about the EM:


jemsekspecialty.com/erythema-migrans/


"We note that some patients erupt with rash repeatedly while on antibiotic therapy, often in different areas. Eventually this dissipates as the patient improves on antibiotic therapy. Pressure points may play a role in the appearance of the rash, but gravitational influence does not appear to play a role in terms of the site of eruption, i.e. as one would see in a vasculitis-like presentation characteristic of most drug reactions. The first appearance of rash has been reported as late as 6 months into therapy (personal observation). "
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

Cariboogirl
Regular Member


Date Joined Sep 2017
Total Posts : 23
   Posted 11/2/2017 11:53 AM (GMT -7)   
Thx Girlie, that was really helpful.

Szabo246
Regular Member


Date Joined Sep 2017
Total Posts : 298
   Posted 11/2/2017 12:39 PM (GMT -7)   
I also still have mine! Since August! Shows up more after a shower and then fades, they can stain the skin and not always indicative of what’s going on with the disease itself
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, January 18, 2018 10:42 PM (GMT -7)
There are a total of 2,918,737 posts in 320,271 threads.
View Active Threads


Who's Online
This forum has 159336 registered members. Please welcome our newest member, Drea9140.
255 Guest(s), 3 Registered Member(s) are currently online.  Details
abb, schoolpsych, xfmlg